MAUDE Adverse Event Report: SMITH & NEPHEW, INC. REDAPT SLVD MONO STEM 240MM SZ 13 SO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS

SMITH & NEPHEW, INC. REDAPT SLVD MONO STEM 240MM SZ 13 SO; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Model Number 71354802
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bone Fracture(s) (1870); Failure of Implant (1924); Vertebral Fracture (4520)
Date of Event 10/10/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Internal complaint reference (b)(4).
 
Event or Problem Description
It was reported that, 6 weeks after a medically indicated revision of the left hip tha performed on (b)(6) 2018 to treat trochanteric femoral fractures, where redapt slvd mono stem 240mm sz 13 so was implanted, the patient required a second revision surgery due to a left vancouver b2 periprosthetic femur fracture.There is also a report for an adverse event, occurred on (b)(6) 2018, for a rupture of the most inferior cable attached to a femoral plate, although it is unknown if these devices are smith and nephew devices.Additional details about primary surgery and the patient's final outcome are unknown.This de-identified clinical data is related to a post market clinical follow-up activity for redapt sleeved mono stems.As the data collection activity has been done retrospectively and data is provided anonymized, the information provided is limited and further information cannot be obtained.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation and the reported event could not be confirmed.The clinical/medical investigation concluded that, per case details, 6 weeks post revision left tha (b)(6) 2018 to treat trochanteric femoral fractures, patient required a second revision due to a left vancouver b2 periprosthetic femur fracture.Also reported was a rupture of the most inferior cable attached to a femoral plate approximately 3 months later; per case details, ¿it is unknown whether these are smith and nephew devices.¿ it has been reported that no additional information is available.No further patient specific clinically relevant information was provided for evaluation.Without clinically relevant information for evaluation, the root cause of the reported femoral fractures including rupture of cable cannot be definitively concluded.Further patient impact beyond the reported events could not be assessed.No further medical assessment could be rendered at this time.A review of complaint history did not reveal additional complaints for the listed device for the same failure mode.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or potential causes that could contribute to the reported event include excessive forces applied to implant and surgical technique.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
REDAPT SLVD MONO STEM 240MM SZ 13 SO
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/CERAMIC/POLYMER, CEMENTED OR NON-POROUS
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer (Section G)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key12513808
Report Number1020279-2021-07075
Device Sequence Number3078684
Product Code LZO
UDI-Device Identifier00885556579916
UDI-Public00885556579916
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K162303
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Reporter Type Manufacturer
Report Source Study,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/05/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number71354802
Device Catalogue Number71354802
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/01/2021
Supplement Date Received by Manufacturer11/04/2021
Initial Report FDA Received Date09/22/2021
Supplement Report FDA Received Date11/07/2021
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNKN REDAPT SLEEVE
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age88 YR
Patient SexFemale